Note

January 02, 21 - 5:05 pm - LABS

Mexican doctor hospitalized after receiving Pfizer/BioNTech vaccine

Mexico‘s Ministry of Health reported that it is studying the case of a 32-year-old doctor from Monclova, Coahuila, after she presented a skin rash, seizures, decreased muscle strength, and respiratory distress half an hour after receiving a dose of Pfizer/BioNTech vaccine against SARS-CoV-2.

Photo: Shutterstock

Her initial diagnosis was encephalomyelitis, which is described as a brief but intense attack of inflammation in the brain, usually from a viral infection, a situation that had not occurred during clinical trials.

According to Expansión, health authorities said that the doctor, who is hospitalized in an intensive care unit, had a history of allergy to Trimethoprim with sulfamethoxazole, an antibiotic often used against urinary infections that can cause serious reactions, and is characterized, among other things, by skin rashes, angioedema, and anaphylactic reaction.

Mexico began distributing the first round of COVID-19 vaccines to healthcare workers on Dec. 24.